Nebraska, 2003

Tornado in Nebraska, July 7, 2003

July 7, 2003 · NWS CYS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 7, 12:15 PM MST, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 7, 12:15 PM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
115 PM MDT MON JUL 7 2003

THE ATMOSPHERE CONTINUES TO DESTABILIZE EARLY THIS AFTERNOON. LATEST
LAPS DATA SHOWING LI/S -2 TO -4 ACROSS SOUTHEAST WY AND SOUTHWEST
NEBRASKA PANHANDLE. AS UPPER FEATURES MOVE ACROSS SOUTHERN WYOMING
AND NEBRASKA LATE THIS AFTERNOON THROUGH EARLY EVENING SHOULD
CONTINUE TO SEE CONVECTIVE ACTIVITY INCREASE. CURRENT RADAR RETURNS
SHOWING WEAK ACTIVITY MOVING FROM CARBON COUNTY NORTHEAST THRU THE
NORTHERN PANHANDLE AND ELEVATED IN NATURE. BELIEVE BEST CHANCE OF
SEVERE STORMS WILL BE OVER FAR SOUTHEAST WYOMING AND SOUTHWEST
NEBRASKA PANHANDLE INTO THIS EVENING. SURFACE LOW SHIFTS SLOWLY EAST
OVERNIGHT THROUGH EARLY TUESDAY WITH DRY...WESTERLY FLOW SETTING UP
OVER MOST OF THE CWA. THE EXCEPTION WILL BE IN THE FAR NORTHEAST CWA
WHERE NEXT SURFACE COLD FRONT IS LOCATED THRU SOUTHWEST SOUTH
DAKOTA. LINGERING MOISTURE AND LOCATION OF BOUNDARY WILL KEEP SLIGHT
CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THIS AREA TUESDAY
AFTERNOON. OTHERWISE...SUNNY AND WARM WEATHER RETURNS FOR A DAY.

IN LONGER TERM...WEAK VORT MAX MOVES THRU REGION TUE NGT INTO WED
MRNG WITH MOST CLDS/PCPN TO OUR N...ALTHOUGH NRN SXNS COULD SEE WDLY
SCT STORMS.  THIS FTR HELPS TO DRIVE A CDFNT SWD THRU THE AREA TUE
NGT...WITH TEMPS ON WED BACK DOWN TO NR NRML LEVELS.  FOR WED
AFTN/EVNG THERE IS NOT MUCH ALOFT TO AID TSTMS...ALTHO THERE WILL BE
SOME INSTBLTY OVER MAINLY NEB FOR A FEW LATE DAY TSTMS.  UPR HIGH
ROAMS AROUND FOUR CORNERS AREA UNTIL FURTHER NOTICE IN LTR PDS...AS
ETA/GFS START DIVERGING A LITTLE.  GFS IS STGR WITH UPR RDGG NNW
INTO WA/OR.  GFS THEREFORE HAS A LITTLE MORE AMPLITUDE DOWNSTRM OVER
UPR MIDWEST WITH TROF...RESULTING IN SOLID NW FLOW ALOFT OVER OUR
AREA VS. MORE OF WNW FLOW ON ETA.  GFS ENDS UP BEING A BIT COOLER BY
END OF WEEK AS WE REMAIN UNDER INFLUENCE OF SOME WEAK COOL SURGES.
BASED ON LAST 6 DAYS...WILL LEAN TWDS WARMER ETA SOLUTION FOR NOW.
STILL DRY THU INTO FRI...ALTHO GFS NOW SUGGESTS THERE MAY SOME TSTMS
AROUND FAR SE WY FRI EVNG.  POPS IN LTR PDS GNRLY 10% OR LESS.  BY
THE WEEKEND...GFS DOES HAVE OUR FLOW BECMG MORE W...WHICH TRANSLATES
INTO WARMER TEMPS SUN AND ESPCLY MON.  NEXT S/WV TROF TO AFFECT AREA
MAINLY MON NGT INTO TUE.

.CYS...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jul 7, 9:42 AM MST, 7 hours 47 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-081130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY BOUNDARY ALONG THE EAST SLOPES OF THE LARAMIE RANGE
WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS DEVELOPMENT THIS
AFTERNOON.  EAST OF THE BOUNDARY...MOIST UPSLOPE FLOW WILL CONTINUE.
WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE AND
THUNDERSTORMS WILL DEVELOP.  SOME OF THE STORMS COULD REACH SEVERE
LEVELS...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL OVER THE
PLAINS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE TUESDAY MAINLY
ACROSS THE NEBRASKA PANHANDLE.  HIGH PRESSURE IS THEN EXPECTED TO
STRENGTHEN ACROSS THE WESTERN PART OF THE COUNTRY PRODUCING DRY AND
WARM CONDITIONS OVER THE AREA THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER PLATTE...
GOSHEN AND LARAMIE COUNTIES IN SOUTHEAST WYOMING.  AND IN THE
SOUTHWEST NEBRASKA PANHANDLE FROM LATE AFTERNOON THROUGH THIS
EVENING.

STARK

The radar

The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cheyenne

When
July 7, 5:29 PM MST to 5:30 PM MST
Where
Cheyenne County, 7 mi S of Sidney
Rating
F0
Path width
30 yd
Reported by
EMERGENCY MANAGER
Coordinates
41.050, -102.983

Very small tornado touched down for about a minute.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368830.